Alert archive / New York / Special Weather Statements in 2014

Special Weather Statement, NWS Buffalo, NY

August 3, 2014Monroe County, Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Aug 3, 2014, 7:03 PM EDT for Monroe County, Orleans County, New York. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 7:03 PM EDT (23:03 UTC)
Expired
Aug 3, 2014, 8:15 PM EDT
In force
72 min
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

773 
WWUS81 KBUF 032303
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT SUN AUG 3 2014

NYZ002-003-040015-
MONROE NY-ORLEANS NY-
703 PM EDT SUN AUG 3 2014

...STATIONARY LINE OF HEAVY SHOWERS OVER THE AREA...

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF HEAVY RAIN SHOWERS. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WATERPORT TO HAMLIN BEACH TO GREECE.

THIS LINE OF HEAVY SHOWERS HAS PRODUCED BETWEEN A HALF TO ONE INCH 
OF RAINFALL...WHICH IS LIKELY CAUSING PONDING OF WATER IN LOW LYING 
AND POOR DRAINAGE AREAS. FURTHER RAINFALL THIS EVENING WILL CONTINUE 
THE PONDING OF WATER. THESE STORMS ARE EXPECTED TO WEAKEN THROUGH 
THE MID EVENING HOURS. 

IF DRIVING THROUGH THIS AREA...DON'T DRIVE ACROSS ANY STREETS WHERE 
WATER HAS PONDED. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL 
WEATHER SERVICE INFORMATION FOR POSSIBLE FLOOD ADVISORIES OR 
WARNINGS FOR THIS AREA.

LAT...LON 4335 7776 4333 7771 4330 7767 4328 7762
      4325 7758 4320 7768 4328 7802 4329 7836
      4339 7821 4338 7819 4338 7807

$$

THOMAS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:48 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 3, 6:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT SUN AUG 3 2014

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL GRADUALLY LIFT NORTHEASTWARD OUT OF
OUR REGION TONIGHT...WITH SHOWERS AND THUNDERSTORMS TAPERING OFF
OVERNIGHT. A WEAK AREA OF HIGH PRESSURE WILL BRING MAINLY DRY
WEATHER ON MONDAY. THEN A WEAK COLD FRONT WILL MOVE THROUGH THE
REGION MID-WEEK...BRINGING A RISK FOR MORE SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH MONDAY/...
IT WILL CERTAINLY BE DAMP ACROSS THE REGION EARLY THIS EVENING...
AND DOWNRIGHT WET FROM THE FINGER LAKES REGION EASTWARD AS A
SHORTWAVE OVER PENNSYLVANIA AT 22Z WILL CONTINUE TO SUPPORT FAIRLY
WIDESPREAD SHOWERS OVER OUR REGION. THE STEADIEST RAINS WILL BE OVER
THE FINGER LAKES REGION...WHERE RAINFALL RATES OF A HALF TO ONE INCH
PER HOUR WILL BE COMMON THROUGH ABOUT 02Z. HEAVIER AMOUNTS WILL BE
POSSIBLE IN LOCALIZED CONVECTION...BUT THE AIRMASS IS NOWHERE NEAR
AS UNSTABLE AS IT HAS BEEN THE PREVIOUS COUPLE OF EVENINGS.

WHILE THERE IS A FLASH FLOOD WATCH IN PLACE FOR PORTIONS OF THE SRN
TIER AND WRN FINGER LAKES REGION...WILL LIKELY DISCONTINUE THIS
WATCH WITH THE UPCOMING 2330Z PACKAGE AS RADAR TRENDS AND AN
UNIMPRESSIVELY UNSTABLE AIRMASS (SBCAPES <400 J/KG) ARE NOT
CONDUCIVE FOR HEAVY RAIN.

AS THE AFOREMENTIONED SHORTWAVE MOVES EAST AND EXITS OUR REGION
OVERNIGHT...DRIER MID LEVEL AIR OVER SOUTHERN ONTARIO WILL WORK ITS
WAY ACROSS OUR REGION TO END THE PCPN WHILE ALSO PARTIALLY CLEARING
OUR SKIES. GIVEN THE MOIST ANTECEDENT CONDITIONS FROM THE RECENT
RAINS...SIGNIFICANT CLEARING WITH NO CHANGE IN AIRMASS (SIMILAR DEW
POINTS) WOULD LIKELY LEAD TO THE DEVELOPMENT OF FAIRLY WIDESPREAD
FOG. THIS FOG COULD BE LOCALLY DENSE.

ON MONDAY...EXPECT A MOSTLY SUNNY START AS WEAK HIGH PRESSURE RIDGES
INTO THE REGION. A SUBTLE UPPER LEVEL TROUGH WILL APPROACH LATE
MONDAY AFTERNOON...BUT FOR THE MOST PART ANY SHOWERS WITH THIS
SHOULD STAY IN CANADA. THE ONLY EXCEPTION IS AT THE CONVERGENCE OF
THE LAKE ERIE/ONTARIO BREEZES WHERE THERE MAY BE A SHOWER OR
THUNDERSTORM MONDAY AFTERNOON.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT LOCATED THIS SUNDAY
AFTERNOON ACROSS LAKE SUPERIOR ARE EXPECTED TO SHIFT SOUTHEAST ACROSS
THE LOWER GREAT LAKES AND NORTHEASTERN STATES MONDAY NIGHT THROUGH
MIDWEEK. EXPECT DRY CONDITIONS MONDAY NIGHT AHEAD OF THE FRONT WITH
WEAK 500MB RIDGING AND SURFACE HIGH PRESSURE. THE FRONT WILL THEN
CROSS UPSTATE NEW YORK THROUGH TUESDAY WHILE THE UPPER LEVEL TROUGH
SLIDES OVER THE LOWER GREAT LAKES. EXPECT THE COMBINATION OF
MOISTURE POOLING AHEAD OF THE FRONT ALONG WITH INSTABILITY AND LIFT
PROVIDED BY THE UPPER TROUGH TO HELP TRIGGER SHOWERS AND
THUNDERSTORMS ALONG LAKE BREEZE BOUNDARIES ON TUESDAY. THE HIGHEST
CHANCES EXPECTED WELL INLAND FROM THE LAKES WITH LOWER CHANCES ALONG
THE LAKE SHORES. WINDS THROUGH 6KM SHOULD RUN ABOUT 15-20KTS SO NOT
EXPECTING THE FLOODING CONCERNS THAT WE HAVE SEEN THIS PAST WEEKEND.

TUESDAY NIGHT THROUGH WEDNESDAY THE UPPER TROUGH WILL ONLY SLOWLY
SHIFT ACROSS OUR REGION. COOL AIR ALOFT AND MOISTURE WRAPPING FROM
THE ATLANTIC AROUND THE UPPER LOW OVER QUEBEC WILL KEEP AT LEAST A
LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS IN PLAY.
TEMPERATURES MONDAY NIGHT AND TUESDAY WILL RUN NEAR AVERAGE AHEAD OF
THE COLD FRONT AND UPPER TROUGH THE FALL BELOW NORMAL WEDNESDAY AND
WEDNESDAY NIGHT AS COOLER AIR ALOFT MOVES OVERHEAD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE UPPER LEVEL TROUGH WILL LIE OVER NEW ENGLAND THURSDAY THEN UPPER
LEVEL RIDGING IS FORECAST TO BUILD OVER THE GREAT LAKES INTO NEXT
WEEKEND. COOL AIR ALOFT AND WRAP AROUND MOISTURE MAY BRING A LOW
CHANCE OF A SHOWER ACROSS CENTRAL AND NORTHERN NEW YORK ON THURSDAY
OTHERWISE EXPECT DRY WEATHER ACROSS THE FORECAST AREA. SUBSIDENCE
FROM THE UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILDING OVER
THE GREAT LAKES WILL THEN PROVIDE MAINLY SUNNY SKIES WITH DRY
WEATHER FROM FRIDAY THROUGH THE WEEKEND.

TEMPERATURES ON THURSDAY AND FRIDAY WILL LIKELY RUN BELOW AVERAGE AS
850MB TEMPS WILL ONLY TOP +10C TO +12C IN A COOL NORTHERLY FLOW ON
THE EAST SIDE OF THE SURFACE HIGH. TEMPERATURES WILL THEN WARM BACK
TO NEAR AVERAGE FOR NEXT WEEKEND WITH 850MB TEMPS WARMING TO NEAR
+14C WITH MORE OF A SOUTHEASTERLY FLOW AND PLENTY OF SUNSHINE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
WHILE VFR CONDITIONS WILL BE IN PLACE ACROSS THE VAST MAJORITY OF
WESTERN AND NORTH CENTRAL NEW YORK EARLY THIS EVENING...AN AREA OF
RAIN OVER THE FINGER LAKES REGION WILL BE ACCOMPANIED BY A
THUNDERSTORM OR TWO. THIS AREA OF PCPN WILL RESULT IN SOME MVFR
CONDITIONS BETWEEN KROC AND KSYR.

DRIER MID LEVEL AIR WILL WORK IN BEHIND AN EXITING SHORTWAVE DURING
THE OVERNIGHT HOURS...AND WHILE THIS WILL END THE PCPN...ANY
CLEARING WILL LIKELY LEAD TO THE DEVELOPMENT OF FOG AND POSSIBLY
SOME STRATUS. AS A RESULT...CONDITIONS ARE FORECAST TO DETERIORATE
OVERNIGHT...ESPECIALLY ACROSS THE SRN TIER WHERE IFR CONDITIONS ARE
EXPECTED AFTER MIDNIGHT.

ANY FOG SHOULD DISSIPATE RELATIVELY QUICKLY ON MONDAY...GIVING WAY
TO WIDESPREAD VFR CONDITIONS.

OUTLOOK...
MONDAY NIGHT...PATCHY VALLEY FOG POSSIBLE.
TUESDAY AND WEDNESDAY...VFR/MVFR. A CHANCE OF SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS.
WEDNESDAY NIGHT THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
A WEAK SURFACE PRESSURE GRADIENT INTO EARLY NEXT WEEK WILL RESULT
IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE BREEZES
OVERNIGHT. RENEWED CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME
TUESDAY AND WEDNESDAY AS A WEAK COLD FRONT DROPS SLOWLY THROUGH THE
REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ012>014-
     020-021.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/RSH
SHORT TERM...SMITH
LONG TERM...SMITH
AVIATION...APFFEL/RSH
MARINE...APFFEL
Hazardous weather outlook, Aug 3, 1:49 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
149 PM EDT SUN AUG 3 2014

NYZ001>005-010-011-019-085-041800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
CHAUTAUQUA-SOUTHERN ERIE-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-020-021-041800-
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
149 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-041800-
OSWEGO-JEFFERSON-LEWIS-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS
WILL BE VERY SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY RAINFALL
IN A FEW SPOTS. THIS MAY RESULT IN FLOODING IN A FEW
LOCATIONS...BUT ANY FLOODING IS LIKELY TO BE LOCALIZED AND
DEPENDENT ON WHEN AND WHERE STORMS DEVELOP. THUNDERSTORMS MAY
ALSO CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
149 PM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 3, 2:09 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
209 PM EDT SUN AUG 3 2014

NYZ006>008-032015-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
209 PM EDT SUN AUG 3 2014

...STRONG THUNDERSTORMS TO CONTINUE THROUGH LATE AFTERNOON...

AT 2 PM...DOPPLER RADAR CONTINUES TO SHOW CLUSTERS OF SHOWERS AND
THUNDERSTORMS SCATTERED ACROSS THE EASTERN LAKE ONTARIO REGION.
MOST OF THESE STORMS WILL JUST PRODUCE VERY HEAVY RAINFALL ALONG
WITH AN ISOLATED LIGHTNING STRIKE OR TWO. HOWEVER A FEW OF THE
STRONGEST CELLS MAY BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND GUSTY WINDS.

THESE STORMS WILL CONTINUE TO ONLY DRIFT ABOUT THE REGION VERY
SLOWLY OR EVEN REMAIN STATIONARY OVER ONE LOCATION FOR A PERIOD
OF TIME. THIS WILL BRING ABOUT THE POTENTIAL FOR FLOODING AS THESE
CELLS WILL PRODUCE VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME.
SIGNIFICANT PONDING OF WATER ON AREA ROADWAYS AND POOR DRAINAGE
FLOODING ARE ALL POSSIBLE.

IF YOU ARE TRAVELING ACROSS THIS REGION THESE STORMS WILL BRING
ABOUT POOR VISIBILITIES IN ANY HEAVY DOWNPOURS. PLEASE SLOW DOWN
AND ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS THIS AFTERNOON. IF
YOU COME UPON ANY WATER COVERED ROADWAYS...NEVER TRY DRIVING
THROUGH THE WATER AS IT IS IMPOSSIBLE TO KNOW IF THE ROAD
UNDERNEATH THE FLOOD WATERS IS WASHED OUT. REMEMBER...TURN
AROUND...DON'T DROWN.

MITCHELL
Special weather statement, Aug 3, 4:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT SUN AUG 3 2014

NYZ005-032145-
CAYUGA NY-
449 PM EDT SUN AUG 3 2014

...HEAVY RAIN DRIFTING TOWARDS CAYUGA COUNTY...

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER WESTERN
  ONONDAGA COUNTY.  THIS STORM WAS LOCATED 10 MILES EAST OF
  WEEDSPORT...AND MOVING NORTHWEST AT JUST 5 MPH.

WHILE THIS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL AND
DAMAGING WINDS...THE MAIN THREAT WILL CLEARLY BE THE SLOW MOVING
TORRENTIAL DOWNPOURS. SITES SUCH AS CATO AND MERIDIAN WOULD LIKELY
EXPERIENCE THESE HEAVY RAINS...WHICH COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.

THOSE TRAVELING ON THE NEW YORK STATE THRUWAY BETWEEN THE MONTEZUMA
WILDLIFE REFUGE AND SYRACUSE WILL ALSO EXPERIENCE THIS HEAVY RAIN.
STAY TUNED FOR POSSIBLE FLOOD ADVISORIES OR WARNINGS IN THIS AREA.

LAT...LON 4310 7649 4303 7649 4302 7650 4302 7671
      4325 7670 4322 7647 4311 7647

RSH
Special weather statement, Aug 3, 6:08 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
608 PM EDT SUN AUG 3 2014

NYZ004-005-014-032315-
CAYUGA NY-ONTARIO NY-WAYNE NY-
608 PM EDT SUN AUG 3 2014

...HEAVY RAIN OVER PORTIONS OF THE FINGER LAKES REGION...

* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  RELATIVELY LARGE AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED
  THUNDERSTORMS OVER THE FINGER LAKES REGION. THE ACTIVITY IS VERY
  SLOWLY DRIFTING TO THE NORTHWEST AT 5 MPH.

THE AREA OF RAIN AND THUNDERSTORMS WILL PRODUCE A HALF TO ONE INCH
OF RAIN OVER ONTARIO COUNTY...MOST OF WAYNE COUNTY AND NORTHERN
CAYUGA COUNTY...WITH RAINFALL IN EXCESS OF 2 INCHES NOT OUT OF
THE QUESTION. THIS WILL PRODUCE SOME FLOODING IN AREAS OF POOR
DRAINAGE WITH EXTENSIVE PONDING ON AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL
WEATHER SERVICE INFORMATION FOR POSSIBLE FLOOD ADVISORIES OR
WARNINGS FOR THIS AREA.

LAT...LON 4267 7748 4302 7747 4303 7746 4304 7737
      4328 7738 4330 7714 4328 7695 4335 7670
      4342 7662 4325 7660 4325 7648 4303 7649
      4301 7695 4276 7698 4276 7731 4267 7735

RSH
Special weather statement, Aug 3, 7:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
703 PM EDT SUN AUG 3 2014

NYZ002-003-040015-
MONROE NY-ORLEANS NY-
703 PM EDT SUN AUG 3 2014

...STATIONARY LINE OF HEAVY SHOWERS OVER THE AREA...

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY RAIN SHOWERS. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERPORT TO HAMLIN BEACH TO GREECE.

THIS LINE OF HEAVY SHOWERS HAS PRODUCED BETWEEN A HALF TO ONE INCH
OF RAINFALL...WHICH IS LIKELY CAUSING PONDING OF WATER IN LOW LYING
AND POOR DRAINAGE AREAS. FURTHER RAINFALL THIS EVENING WILL CONTINUE
THE PONDING OF WATER. THESE STORMS ARE EXPECTED TO WEAKEN THROUGH
THE MID EVENING HOURS.

IF DRIVING THROUGH THIS AREA...DON'T DRIVE ACROSS ANY STREETS WHERE
WATER HAS PONDED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF NATIONAL
WEATHER SERVICE INFORMATION FOR POSSIBLE FLOOD ADVISORIES OR
WARNINGS FOR THIS AREA.

LAT...LON 4335 7776 4333 7771 4330 7767 4328 7762
      4325 7758 4320 7768 4328 7802 4329 7836
      4339 7821 4338 7819 4338 7807

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:46 PM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Livingston, Ontario, Wyoming6 hr
Aug 3, 4:49 PM EDTSpecial Weather StatementBUFCayuga56 min
Aug 3, 6:08 PM EDTSpecial Weather StatementBUFOntario, Wayne67 min

Nearby

Special Weather Statements in New York, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.